Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 3, NWS Little Rock, AR

January 2, 2000Cleburne County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jan 2, 2000, 8:27 PM CST for Cleburne County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 2, 2000, 8:27 PM CST (02:27 UTC)
Expired
Jan 2, 2000, 9:00 PM CST
In force
33 min
Issued by
NWS Little Rock, AR
Area
Whole counties

County Cleburne County, AR

The radar

The Little Rock radar (KLZK), 81 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 2.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2000-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 331 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2000-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 245 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
331 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
879 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
245 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.6
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KLIT 030227
SVRLIT
ARC023-030300-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
827 PM CST SUN JAN 2 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLEBURNE COUNTY IN NORTH CENTRAL ARKANSAS

* UNTIL 900 PM CST

* AT 826 PM CST... DOPPLER WEATHER RADAR INDICATED A SEVERE
  THUNDERSTORM 12 MILES WEST OF HEBER SPRINGS... MOVING NORTHEAST AT 50
  MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HEBER SPRINGS                AROUND 835 PM CST...
BROWNSVILLE                  AROUND 840 PM CST...
WOODROW                      AROUND 845 PM CST...
IDA                          AROUND 845 PM CST...
CONCORD                      AROUND 855 PM CST...

THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND GUSTY
WINDS. SOME WIND DAMAGE MAY OCCUR...SUCH AS DOWNED TREES OR TREE LIMBS
AND POWER LINES. THE STORM MAY ALSO PR@ODUCE HAIL IN SOME AREAS. FOR
YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES.

29/22

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 2:59 PM CST, 5 hours 28 minutes earlier.

Area forecast discussion, Jan 2, 2:59 PM CST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
259 PM CST SUN JAN 2 2000

A WELL-DEFINED UPPER LEVEL VORTICITY MAXIMUM OVER EASTERN ARIZONA WILL
CONTINUE TO DEVELOP AND MOVE TOWARDS ARKANSAS TONIGHT. SCATTERED
THUNDERSTORMS ARE POSSIBLE TONIGHT, AND WILL BECOME MORE LIKELY
MONDAY AS THE SYSTEM GETS CLOSER. LOW LEVEL WINDS FROM THE GULF OF
MEXICO INTO ARKANSAS WILL CONTINUE TO PUSH RICH MOISTURE INTO OUR
AREA TONIGHT AND MONDAY. THIS WILL ADD TO THE POTENTIAL FOR
TORNADOES.
38

.LIT...NONE.

In the hours before

Local storm report, Jan 2, 4:57 PM CST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
457 PM CST SUN JAN 02 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0433 PM    SEARCY                    AR   .50 INCH HAIL
01/02/00   WHITE                          REPORT FROM THE PUBLIC ON
                                          EAST RACE STREET.

0433 PM    SEARCY                    AR   WIND DAMAGE
01/02/00   WHITE                          LARGE TREE LIMB DOWN AT
                                          THE 45 MILE MARKER OF U.S.
                                          HIGHWAY 67/167. REPORT
                                          FROM SEARCY POLICE D
EPT.

22
Local storm report, Jan 2, 7:56 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
756 PM CST SUN JAN 02 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0515 PM    BEEDEVILLE                AR   WIND DAMAGE
01/02/00   JACKSON                        LARGE TREE BLOWN DOWN
                                          ACROSS STATE HIGHWAY 37.
                                          REPORT FROM JACKSON COUNTY
                                          SHERIFFS OFFICE.

0515 PM    BEEDEVILLE                AR   .50 INCH HAIL
01/02/00   JACKSON                        REPORT FROM JACKSON COUNTY
                                          SHERIFFS OFFICE.


22

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 4:53 AM CSTSevere Thunderstorm WarningLZKJohnson, Logan47 min
Jan 3, 5:11 AM CSTSevere Thunderstorm WarningLZKPope, Scott, Yell49 min
Jan 3, 5:17 AM CSTSevere Thunderstorm WarningLZKNewton48 min
Jan 3, 5:40 AM CSTSevere Thunderstorm WarningLZKConway, Searcy, Van Buren65 min
Jan 3, 5:49 AM CSTTornado WarningLZKNewton, Searcy46 min
Jan 3, 6:06 AM CSTSevere Thunderstorm WarningLZKScott49 min
Jan 3, 6:08 AM CSTSevere Thunderstorm WarningLZKBaxter, Marion, Stone62 min
Jan 3, 6:27 AM CSTTornado WarningLZKScott48 min
Jan 3, 6:31 AM CSTSevere Thunderstorm WarningLZKFulton49 min
Jan 3, 6:35 AM CSTSevere Thunderstorm WarningLZKPolk65 min
Jan 3, 6:39 AM CSTSevere Thunderstorm WarningLZKIzard46 min
Jan 3, 6:42 AM CSTSevere Thunderstorm WarningLZKLogan48 min
Jan 3, 6:54 AM CSTSevere Thunderstorm WarningLZKIndependence, Sharp51 min
Jan 3, 7:16 AM CSTSevere Thunderstorm WarningLZKJohnson, Logan49 min
Jan 3, 7:16 AM CSTSevere Thunderstorm WarningLZKScott49 min
Jan 3, 7:30 AM CSTTornado WarningLZKIndependence50 min
Jan 3, 8:04 AM CSTSevere Thunderstorm WarningLZKYell51 min
Jan 3, 9:28 AM CSTSevere Thunderstorm WarningLZKConway52 min
Jan 3, 9:45 AM CSTTornado WarningLZKConway35 min
Jan 3, 9:56 AM CSTTornado WarningLZKFaulkner, Van Buren34 min
Jan 3, 10:06 AM CSTTornado WarningLZKCleburne49 min
Jan 3, 10:21 AM CSTTornado WarningLZKStone34 min
Jan 3, 10:50 AM CSTSevere Thunderstorm WarningLZKPulaski35 min
Jan 3, 11:03 AM CSTSevere Thunderstorm WarningLZKFaulkner32 min
Jan 3, 11:55 AM CSTSevere Thunderstorm WarningLZKIndependence20 min
Jan 3, 12:02 PM CSTSevere Thunderstorm WarningLZKJackson33 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.